Charles Louis Davis and Samuel Wesley Thompson DVM Foundation

For the Advancement of Veterinary and Comparative Pathology

info@cldavis.org | Phone: 847-367-4359 | Fax: 847-247-1869
Upcoming Meetings
2020 General Pathology Review Course
UC Davis
Date: Thursday, January 23, 2020
Duration: 4 day(s)
Location: College of Veterinary Medicine, UC Davis School of Veterinary Medicine Davis, California 95616 United States
Program Director: Patricia Pesavento, DVM, PhD Denise Imai, DVM, PhD
Description:
Join us for an intensive course covering topics in general pathology! The course will cover information included in the Phase I portion of the certifying examination. Your instructors are all experienced trainers who will focus on material derived from the texts, and they will also include relevant and recent advances in general pathology. The material will be integrated with cases and mechanisms of disease in breakout sessions that are designed to reinforce information through practical and diagnostic applications of general pathology knowledge. Those enrolled will receive a study guide and study questions prior to the course, as well as a reference list of key important and/or recent articles (chosen by each of the faculty). All enrolled will have the opportunity to take a practice exam that will be graded and returned to each candidate.

Coverage of major topics are:
Cellular responses to injury
Hemodynamics
Inflammation and Repair
Immunity and Hypersensitivity
Neoplasia
Toxicologic Pathology
Microbial mechanisms of disease

Continuing Education Credits: 32
'

Click here to register

[ Return to "Upcoming Meetings" list ]

2nd Spanish Davis-Thompson DVM Foundation Meeting - Diseases and Pathology of Ruminants and Pigs
University of Lleida
Date: Thursday, April 02, 2020
Duration: 2 day(s)
Location: Dept of Animal Science
University of Lerida
Av. de l'Alcalde Rovira Roure,191
E-25198 Lerida
Spain

Program Director: Prof Simon Priestnall, spriestnall@rvc.ac.uk
Dr Alejandro Suarez-Bonnet, asuarezbonnet@rvc.ac.uk
Description:
Come and join us at the University of Lleida, Spain for this two-day workshop run by world-class speakers Prof Paco Uzal (University of California, Davis) and Dr Joaquin Seagles (Autonomous University of Barcelona, UAB). The course is aimed at clinical veterinarians, pathologists, trainees and students or anyone with an interest in ruminant and porcine diseases and pathology. There will also be a practical session on the second day where participants will be able to put the theory into practice under the guidance of our experts. Numbers for the practical necropsy session are limited to 30 and will be on a first-come first-served basis. To register for the necropsy please email Dr Gustavo Ramirez (gramirez@ca.udl.cat). NB the workshop will be in English.

*Submission of cases of ruminant or porcine disease for discussion is encouraged and this can be done by submitting a short (no more than one page) history to spriestnall@rvc.ac.uk before the 23rd March 2020. The best cases will be selected by the organisers for presentation and discussion (max 15mins per case) during the workshop. There will be prize for the best presentation!



SCHEDULE FOR:
Thursday, April 02, 2020
8:15 AM - 8:45 AMRegistration
8:45 AM - 9:00 AMWelcome and Introductions
9:00 AM - 9:50 AMIntroduction to alimentary system pathology (multiple species)Uzal
10:00 AM - 10:50 AMAlimentary diseases of cattleUzal
10:50 AM - 11:30 AMCoffee
11:30 AM - 12:20 PMNeonatal diarrhoeas of cattleUzal
12:30 PM - 1:15 PMAlimentary diseases of small ruminantsUzal
1:15 PM - 2:15 PMLunch
2:30 PM - 3:15 PMEnteric clostridial diseases of ruminantsUzal
4:00 PM - 5:00 PMParticipant Case Presentations (see above)


SCHEDULE FOR:
Friday, April 03, 2020
9:00 AM - 9:50 AMIntroduction to Swine Production/Pig necropsy concepts for the pathologistSegales
10:00 AM - 10:50 AMPig pathology clinical casesSegales
10:50 AM - 11:30 AMCoffee
11:30 AM - 12:20 PMPig pathology clinical casesSegales
12:30 PM - 1:15 PMPig pathology clinical casesSegales
1:15 PM - 2:15 PMLunch
2:30 PM - 5:00 PMNecropsy practicalUzal, Segales, Ramirez

Hotel Accommodations:
According to the distance from course venue some suggestions are given as follows:

Nastasi Hotel & Spa - 2-3 min walking
Avenida Rovira Roure, 214, 25198, Lleida (Espana)
Phone: 973 24 92 22, Fax: 973 24 76 92
http://www.hotelnastasi.com/

La Vila de Lleida 14 min walking
Single and double small apartments for students and visitors
http://www.laviladelleida.cat/en/

City center

Hotel NH Lleida Pirineos - 25 min walking
https://www.nh-hoteles.es/hotel/nh-lleida-pirineos
Gran Passeig de Ronda, 63, 25006 Lleida
Phone: 973 27 31 99

Hotel Ciudad de Lleida 30 min walking
https://www.aa-hoteles.com/es/hotel-lleida/hotel-ciudad-de-lleida/inicio
Carrer de la Unio, 8, 25002 Lleida
Phone: 973 28 39 10

Parador de Lleida 35 min walking
http://www.parador.es/es/paradores/parador-de-lleida
Carrer Cavallers, 15, 25002 Lleida
Phone: 973 00 48 66

Hotel Ramon Berenguer IV 35 min walking
Placa Ramon Berenguer IV, 2, 25007 Lleida
Phone: 973 23 73 45

Acta Rambla Lleida 35 min walking
Placa Ramon Berenguer IV, 1, 25007 Lerida
Phone: 973 94 09 40

Hotel Real de Lleida - 40 min walking
Avinguda de Blondel, 22, 25002 Lleida
Phone: 973 23 94 05

For enquiries regarding local accommodation or travel please contact Dr Gustavo Ramirez (gramirez@ca.udl.cat).

Local Travel Directions:
How to get to Lleida
By plane to Barcelona international airport
- From Barcelona to Lleida by train (45-50 min)
Train stations: Barcelona SANTS LLEIDA
From BCN airport to BCN- SANTS station: bus, taxi, train, metro (transfer)
http://www.aena.es/en/barcelona-airport/public-transport.html
- From BCN airport to Lleida by roadway (1:30- 1:45 hours)
A2
AP-2 (toll road)

By plane to Zaragoza airport - From Zaragoza to Lleida by train (45-50 min)
Train stations: Zaragoza DELICIAS LLEIDA
From Zaragoza airport to Zaragoza DELICIAS station: bus, taxi, train
http://www.aena.es/en/zaragoza-airport/public-transport.html
- From Zaragoza airport to Lleida by roadway (1:40- 1:50 hours)
A2
AP-2 (toll road)

Course will be held in the Agro-food, Forestry and Veterinary Campus of the University of Lleida, also called ETSEA, which is placed around 30 minutes' walk from city center.

BUS: Line 6 (stop name: Agronoms)
https://www.moventis.es/sites/moventis/files/line/files/tira_l6_092017_web_0.pdf

All bus lines in Lleida:
http://www.laviladelleida.cat/wp-content/uploads/2015/06/mapaBusLleida.pdf

Tuition:
165.00 euro

The registration covers the workshop (incl course notes), lunch and coffee breaks on both days. Places are limited so please register early at https://www.eventbrite.co.uk/e/2nd-spanish-davis-thompson-dvm-foundation-meeting-diseases-and-pathology-of-ruminants-and-pigs-tickets-65370253187

To pay by bank transfer, please contact the course organisers (Prof Simon Priestnall, spriestnall@rvc.ac.uk or Dr Alejandro Suarez-Bonnet, asuarezbonnet@rvc.ac.uk).

'

Click here to register

[ Return to "Upcoming Meetings" list ]

2020 Gross Pathology Review Course
The Ohio State University
Date: Tuesday, May 05, 2020
Duration: 5 day(s)
Location: The Ohio State University Wexner Auditorium
1871 N High St, Columbus

Program Director: Krista La Perle, DVM, PhD, Dipl. ACVP
614-292-5480 (office)
Laperle.1@osu.edu
Description:
Lectures on macroscopic pathology of swine, birds including poultry, reptiles and amphibians, zoo and exotic animals, dogs and cats, fish, non-human primates, laboratory animals, ruminants, wildlife, and horses; cognitive errors in pattern recognition; mock exam.

Speakers - no schedule yet
Topic | Time Allocated | Pathologist(s)
Cats | 4 hours | Cianciolo
Dogs | 4 hours | Cianciolo
Ruminants/Camelids | 4 hours | Premanandan
Horses | 4 hours | Stromberg
Pigs | 3 hours | Jennings
Rodents/Rabbits/Ferrets | 4 hours | La Perle / Knoblaugh
Nonhuman Primates | 3 hours | Corps
Fish | 1 hour | Shive
Poultry | 2 hours | Hayes (ODA-ADDL)
Amphibians/Reptiles | 1 hour | Ma. Martinez / Terio
Zoo, Exotic, Wildlife, Birds | 5 hours | Ma. Martinez / Terio
Cognitive Errors in Pattern Recognition | 2 hours | Stromberg
Mock Exam | 2 hours | La Perle / Stromberg

Tuition:
Members of the Foundation before March 1st: $625
Non-Members of the Foundation before March 1st (includes 1-year Foundation membership) - $725
Members of the Foundation after March 1st: $675
Non-Members of the Foundation before March 1st (includes 1-year Foundation membership) - $775
Members of the Auburn University CVM Anatomic Residency: $0
Register at https://davisthompsonfoundation.regfox.com/2020gross

'

Click here to register

[ Return to "Upcoming Meetings" list ]

2020 Descriptive Veterinary Pathology Course
Auburn University
Date: Monday, June 01, 2020
Duration: 5 day(s)
Location: Auburn University, Auburn, Alabama
Program Director: Jey Koehler jaw0007@auburn.edu
Description:
Brush up your descriptive veterinary pathology skills in a supportive and collegial environment. This course is designed to help attendees develop and refine their process for describing gross and microscopic lesions in a variety of major organs in numerous animal species, as well as describe and interpret cytology specimens, electron micrographs, and immunohistochemical stains. Lectures, active learning exercises, mock examinations, and plenty of instructor feedback will all be part of this week-long course. Microscopes will be provided and gross lesions will be demonstrated by means of digital images. This course will have 20 hours of continuing education credits.

*Note that the schedule is subject to minor changes at the discretion of the instructors. Most instructors provide for stretch/bathroom breaks every 50 minutes during longer lecture periods.



SCHEDULE FOR:
Monday, June 01, 2020
8:00 AM - 8:30 AMRegistration, pick up name badges, etc.
9:00 AM - 10:00 AMGross descriptive techniques (1 C.E. hour)Craig
10:00 AM - 10:15 AMBreak
10:15 AM - 12:00 PMGross descriptive techniques (1.5 hrs)Craig
12:00 PM - 1:30 PMLunch
1:30 PM - 3:00 PMGross descriptive techniques (1.5 hrs)Craig
3:00 PM - 3:30 PMBreak
3:30 PM - 5:00 PMMacro-micro correlation (1.5 hrs)Pesavento


SCHEDULE FOR:
Tuesday, June 02, 2020
8:30 AM - 10:00 AMMicroscopic descriptive techniques (1.5 hrs)Koehler
10:00 AM - 10:15 AMBreak
10:15 AM - 12:00 PMMicroscopic descriptive techniques (1.5 hrs)Koehler
12:00 PM - 1:30 PMLunch
1:30 PM - 3:00 PMHisto interpretation (1.5 hrs)Koehler
3:00 PM - 3:30 PMBreak
3:30 PM - 4:30 PMIntroduction to rubrics: peer-grading exercise (1 hr)Koehler


SCHEDULE FOR:
Wednesday, June 03, 2020
8:00 AM - 10:00 AMUltrastructural descriptive techniques (2 hrs)Pesavento
10:00 AM - 10:15 AMBreak
10:15 AM - 12:00 PMIHC descriptive techniques (1.5 hrs)Pesavento
12:00 PM - 1:00 PMLunch
1:00 PM - 3:00 PMHISTO TEST 1 (0 hrs)
3:00 PM - 3:30 PMBreak
3:45 PM - 5:00 PMGROSS TEST 1 and review (0 hrs)


SCHEDULE FOR:
Thursday, June 04, 2020
8:00 AM - 9:50 AMHISTOLOGY REVIEW 1 (1.5 hrs)
9:50 AM - 10:00 AMBreak
10:00 AM - 12:00 PMHISTO TEST 2 (0 hrs)
12:00 PM - 1:30 PMLunch
1:30 PM - 3:30 PMGROSS TEST 2 and review (0 hrs)
3:30 PM - 4:00 PMBreak
4:00 PM - 4:00 PMTour of campus (0 hrs)


SCHEDULE FOR:
Friday, June 05, 2020
8:00 AM - 9:50 AMHISTOLOGY REVIEW (1.5 hrs)
9:50 AM - 10:00 AMBreak
10:00 AM - 11:00 AMOpen Q+A session with the instructors

Tuition:
Members of the Foundation before March 1st: $625
Non-Members of the Foundation before March 1st (includes 1-year Foundation membership) - $725
Members of the Foundation after March 1st: $675
Non-Members of the Foundation before March 1st (includes 1-year Foundation membership) - $775
Members of the Auburn University CVM Anatomic Residency: $0

[ Return to "Upcoming Meetings" list ]